Doctor insights on:
Can Bipolar Symptoms Be Confused With Alcohol Or Drug Abuse
Though depression is not required for diagnosis most people have both manic and depressive episodes and may have mixed episodes with features of both. Length of episodes vary, but are separated by "normal" periods of emotion and behavior. See my answers to similar ...Read more
Some for both: There are far too many alcohol withdrawal symptoms for me to come close to listing them in 400 words or less. See: http://www.Alcoholwithdrawalsymptoms.Org/ . Please be aware that death is a possible outcome from withdrawal. Alcoholics anonymous is a mainstay for sobriety. ...Read more
Possibly...: 1st, make proper dx. Is DX bipolar disorder, where they're r periods of depression and hypomania? Many triggers, prob an internalized experience leading to changes in specific neurotransmitters in specific part of the brain. The one that will recognize the early signs is not person themself, but the professional or family member that knows her/him best. When manic, feels good & stops med-not good! ...Read more
Been diagnosed with a severe anxiety disorder, hesitant to say that problems started after sexual abuse. Can ptsd and anxiety ever be confused?
PTSD: Ptsd is a type of anxiety disorder -- a major category of illnesses that also includes panic d/o, ocd, social anxiety d/o, generalized anxiety disorder, and anxiety d/o nos (not otherwise specified), etc. Sometimes it can take time to differentiate a precise diagnosis, but anxiety would be present in all disorders in this group. ...Read moreSee 1 more doctor answer
Can meditation cause a relapse (headaches or hallucinations), with or without being on medication?
Meditation mental : Meditation can help in many cases to resolve depression or other mental problems. Many of my patients did get off medications while many need to continue both modalities. Talk to your doctor to be sure and safe. Meditation = self hypnotism, and can be very powerful depending on how well you were trained in it. Avoid to make decisions without your doc's advice. ...Read more
Is it dangerous take drugs (amphetamine or ketamine) and anti-depression (sertraline)? Sometimes with alcohol. What can happen ?
Very dangerous: It is very dangerous to take street drugs with sertraline. One example is that amphetamines can sometimes make it easier for a person to have a seizure and this can become even easier when you combine them with sertraline. Many other possible drug interactions can occur and alcohol can worsen them. One question is what is causing you to take amphetamines and ketamine? Please seek help for this. ...Read moreSee 1 more doctor answer
Can my psychosis, severe depression, and anxiety be linked to hashimotos disease? Symptoms not better with meds (synthroid (thyroxine) or anti-anxiety/depressents
How dangerous really is it to mix seroquel (quetiapine) with alcohol ? Valium with alcohol? Or both pills with alcohol? I'm finding very mixed answers. Mydrsaysno!
No: Your doctor is correct, the best answer is no. Alcohol, seroquel (quetiapine) and valium all can be quite sedating. Combining them can have an additive effect leading to increased sedation and impaired ability to function. Combining alcohol and valium is especially dangerous since they work on the same receptors in the brain. In sufficient quantities this runs the risk of respiratory depression and death. ...Read moreSee 2 more doctor answers
Early Alcoholism: Definitely not. In fact, the younger one begins drinking, the worse his/her prognosis is for later alcoholism and recovery. Part of the concern is that younger drinkers' (i.e. - preteens or adolescents) brain development is stunted by substance use. A second concern is that young people who abuse alcohol learn to depend on it in social situations, etc. That they are still learning to navigate. ...Read moreSee 3 more doctor answers
What is the pharmacists role in dealing with addictive drugs or drugs that might be abused or misprescribed?
Yes: It may feel like one has the flu when experiencing what are known as withdrawal symptoms. Usually, one has to drink every day for at least one month, before they would have withdrawal symptoms after abruptly stopping. More over, the most severe kinds of withdrawal from alcohol can involve the person having a seizure, which can be dangerous as it can cause a person to stop breathing. ...Read more
None I know of.: I am not aware of any drugs that will cause significant change in temperature if stopped. Some stimulants can raise temperature mildly while under influence. ...Read more
Could racing thoughts and frequent mood swings be signs of a bipolar disorder or they can be signs of depression as well?
Sxs: Racing thoughts and frequent mood swings might be seen with hypomania or mania related to bipolar disorder. It may be due to anxiety or an anxious depression. Certain drugs & medications can cause these symptoms. Mood swings are more prominent in some personality disorder. If you are experiencing these sxs - an comprehensive psychological assessment can help delineat the cause. Take care. ...Read more
What medication can help with ativan (lorazepam) withdrawal symptoms either inpatient or outpatient?
See below: Gabapentin, and Depakote are helpful and commonly used. Many docs will use other psych meds like risperdal, seroquel (quetiapine) an d the like but these have lots of side effects. I usually substitute a long acting agent such as Librium or Phenobarbital and lower the dose is a stepwise fashion. ...Read moreSee 2 more doctor answers
Can a lot of stress cause major depression or amphetamine abuse for someone who is bipolar and on meds for it?
Not exactly: Stress does not cause major depression or amphetamine abuse, but bipolar people can become depressed, & amphetamine abuse can destabilize someone with bipolar disorder. Often substance abuse leads to disrupted sleep cycles, & forgetting to take mood stabilizing medications -- thus worsening the illness. Recovery programs for drug abuse and talk therapy to learn to deal with life stresses, help. ...Read more
Can a bad combination of psychiatric medications cause a bipolar patient to become manic? The meds are an anti-psychotic, an antidepressant, & a mood stablilizer.
Meds & mania: While antidepressants alone can trigger mania, usually antipsychotic medications and mood stabilizers are not only protective, but are the treatments for mania. Of course, i don't have the doses prescribed. Sometimes a person has a particularly severe natural mood swing and baseline meds need to be adjusted. The faster your psychiatrist knows about this, the faster she can act. Communicate asap. ...Read moreSee 3 more doctor answers
Perceptual disorder: Is characterized by impaired ability to perceive the nature of objects or concepts through use of the sense organs (vision, hearing, touch, smell, taste, proprioception (unconscious perception of movement and spatial orientation arising from stimuli within the body itself), vestibular system (balance and spatial orientation). Specific impairments require evaluation and treatment. Best regards. ...Read more
- Talk to a doctor live online for free
- Alcohol abuse and bipolar disorder
- What is alcohol and drug abuse?
- Alcohol abuse vs drug abuse
- Ask a doctor a question free online
- Can you confuse pregnancy symptoms for an upcoming period?
- Drug abuse can lead to
- Alcohol abuse health symptoms
- Can drug abuse cause schizophrenia?
- Talk to a psychiatrist online for free